Hi everyone! I did some research and found out that I could ask my Doctor about doing some blood work to see how much bisphosphonates are in my bones! The first lab Tech, didn't send my blood off, so they had to take it again! You can read about the test here: http://www.lexi.com/individuals/dentistry/newsletters.jsp?id=april_10 Or you can google C-terminal telopeptide and read up on it. I don't know how costly the test is, my insurance covered it. My test results were in the 145 range BUT it was for like 40 to 49 yr olds. I'm 55 yrs old. I tried to find out why they didn't have a range for above 49 but so far haven't found anything. If anyone knows what the range is for my age group, please post. It shows that 145 range is moderate risk. He told me that if I don't have to have a tooth extracted...don't do it...live with it! In other words, there's a chance that they could kill my jaw bone! View Thread
I'm 55 yrs old, weigh about 72 lbs on a good day. I've been on Fosomax and Boniva for close to 17+ yrs, with only a 1 yr break. Right now I'm -4 and my Physician is putting me on Atelvia. They had wanted to give me the injection every 6 months but my insurance wouldn't cover it. After being on Boniva for over 5 yrs, I had an allergic reaction to it and took myself off of it. My Dentist wasn't happy to hear I was on Bisphosphonate because of the death of the jaw bone issue. Last year I begin having TMJ issues and so I once again took myself off of them. My Physician said because of my thyroid issues and because I'm small - 4 '8 that I needed the medication. What is a girl supposed to do!?!! Can you share your experience regarding Atelvia with me and the group? Thanks!View Thread
I was probably on Boniva close to 8 to 10 years. Once it got out of my system, I haven't had any more issues, thank the Lord! It makes you feel like you're going crazy when you can feel it but no one else can see it on test.View Thread
I've not had it since the Boniva got out of my system...so for me it was the medication. It was nerve racking to try and figure out what it could be and once I was off the Boniva...it was gone!View Thread
After being off of Boniva for over a year, my Doctor has put me back on Fosomax because my bone density test had degraded! Triciak22, I had also noticed that the sun will make that part of my arms get worse! So when I'm outside I try to cover up as much as I can! It's like a viscous cycle! I will have to try the Preparation H, thanks everyone!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.